North Carolina, 2015Flooding in North Carolina, December 2, 2015
December 2, 2015 · NWS MRX · 3 events in 2 counties and zones
Persistent moist southwest flow and a nearly stationary surface front brought rains to the area from November 29th to December 2nd, resulting in flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent moist southwest flow and a nearly stationary surface front brought rains to the area from November 29th to December 2nd, resulting in flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 2, 6:19 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 2, 6:19 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 AM EST WED DEC 2 2015
.AVIATION...12Z TAF SET
PERSISTENT RAINFALL EXPECTED TO END LATER THIS MORNING. THE
CLEARING LINE WAS MOVING ACROSS THE TN PLATEAU CURRENTLY. A DRY
PATCH WAS LOCATED OVER KCHA HOWEVER MORE RAIN HAS DEVELOPED FARTHER
SOUTH WHICH WILL MOVE OVER KCHA OVER THE NEXT FEW HOURS. CIGS AND
VIS WILL IMPROVE FOR THE MOST PART THROUGH THE DAY. LOOK FOR WINDS
TO SHIFT WEST BEHIND THE PRECIP. LOWER CIGS MAY MOVE INTO KTRI AND
KTYS LATER TONIGHT WITH MEDIUM CONFIDENCE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR ANDERSON-
BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-
COCKE SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-
ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-
UNION-WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
ACHazardous weather outlook, Dec 2, 3:16 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EST WED DEC 2 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 AM EST WED DEC 2 2015 /216 AM CST WED DEC 2 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
MODERATE TO HEAVY RAINFALL WILL COME TO AN END LATER TODAY.
FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE THROUGH
THE MORNING AND SHOULD BE MONITORED. ADDITIONALLY...STREAMS AND
CREEKS ARE RUNNING HIGHER THAN NORMAL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT FLOODING.
Flood, Cherokee
- When
- December 2, 8:30 AM EST to 10:30 AM EST
- Where
- Cherokee County, 2 mi W of Murphy to 2 mi NNE of Murphy
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.080, -84.065
Several homes had flooded basements along the banks of the Hiwassee and Valley Rivers. Several road closures. One person was evacuated from their home. One business along the Hiwassee River flooded.
Flood, Cherokee
- When
- December 2, 8:30 AM EST to 10:30 AM EST
- Where
- Cherokee County, 1.79 mi SW of Tomotla to 4 mi NNE of Murphy
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.110, -84.000
Peace Valley KOA Campground near Murphy was evacuated due to flood waters.
Flood, Clay
- When
- December 2, 9:30 AM EST to 11:30 AM EST
- Where
- Clay County, 4 mi SW of Hayesville to 8 mi NW of Hayesville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.009, -83.880
Flooding of several roads was reported, particularly State Routes 1303 and 1326.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Georgia, December 2, 2015$200,000 · 1 event
- High Surf in Hawaii, December 2 to 4, 201512 events
- Heavy Snow in Washington, December 2 to 3, 20159 events
- High Wind in Oregon, December 2 to 3, 201593 kt wind · 5 events
- Flooding in Tennessee, December 2, 2015$3,000 · 4 events
- Ice Storm in Washington, December 2 to 3, 20152 events
- Dense Fog in West Virginia, December 2, 20151 event
- Heavy Snow in Oregon, December 2, 20151 event
- Flood in North Carolina, December 2, 2015$500 · 1 event
- Flood in North Carolina, December 2, 20151 event
- Marine Thunderstorm Wind in Gulf of Mexico, December 2, 20151 event
- Ice Storm in Oregon, December 2 to 3, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613506, 613507, 613509.